FROM OUR EXPERTS

  • Jill
    Health Pro
    June 03, 2008
    Jill
    Health Pro
    June 03, 2008

    Hi Beverly,

    Green tea can affect INR readings when a person is taking warfarin. This combination usually increases INR, making patients more likely to bleed. This does not mean that you cannot drink green tea while on warfarin therapy, but it is important to keep your green tea intake consistant- don't drink a lot one day and then not drink it for awhile.

    Thanks for your question!

    Jill

    • Hersey
      February 09, 2011
      Hersey
      February 09, 2011

      I believe your answer is incorrect. Green tea typically will DECREASE ones inr although one would have to drink a lot if green tea to make it decrease enough for concern.


      Here's just one link - http://www.heartpoint.com/coumadin.html


      What foods are high in Vitamin K?

      * Kale, spinach, and many green leafy vegetables.
      * Broccoli, cauliflower, and brussel sprouts.
      * Green tea

       

      A google search with "green tea" & "INR" will give many links.

      READ MORE
    Click here to login before answering a question

FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.